Alert archive / Florida / Tornado Warnings in 2006
Tornado Warning 11, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Dec 25, 2006, 10:59 AM EST for Clay County, Duval County, Saint Johns County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 25, 2006, 10:59 AM EST (15:59 UTC)
- Expired
- Dec 25, 2006, 11:30 AM EST
- In force
- 31 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
Counties Clay County, FL, Duval County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 37 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 25, 6:16 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 4.0 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 401 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KJAX 251600 TORJAX FLC019-031-109-251630- /O.NEW.KJAX.TO.W.0011.061225T1559Z-061225T1630Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1059 AM EST MON DEC 25 2006 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN CLAY COUNTY IN NORTHEAST FLORIDA NORTHWESTERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA SOUTHEASTERN DUVAL COUNTY IN NORTHEAST FLORIDA * UNTIL 1130 AM EST * AT 1057 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SWITZERLAND...OR ABOUT 7 MILES SOUTHWEST OF FRUIT COVE...MOVING NORTHEAST AT 45 MPH. * THE TORNADO IS WILL BE NEAR... FRUIT COVE BY 1105 AM EST... MANDARIN BY 1110 AM EST... BAYARD BY 1115 AM EST... UNF...PONTE VEDRA BEACH...PALM VALLEY AND SAWGRASS BY 1125AM EST... SAN PABLO...NEPTUNE BEACH AND JACKSONVILLE BEACH BY 1130 AM EST... SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST MONDAY AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 300 PM EST MONDAY AFTERNOON FOR SOUTHEAST GEORGIA. LAT...LON 3007 8176 2998 8167 3021 8130 3047 8150 $$ CAMP
2 follow-up statements
000 WWUS52 KJAX 251611 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1111 AM EST MON DEC 25 2006 FLC019-251621- /O.CAN.KJAX.TO.W.0011.000000T0000Z-061225T1630Z/ CLAY FL- 1111 AM EST MON DEC 25 2006 ...THE TORNADO WARNING FOR CLAY COUNTY IS CANCELLED... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST MONDAY AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 300 PM EST MONDAY AFTERNOON FOR SOUTHEAST GEORGIA. LAT...LON 3016 8167 3002 8163 3021 8130 3043 8149 $$ FLC031-109-251630- /O.CON.KJAX.TO.W.0011.000000T0000Z-061225T1630Z/ ST. JOHNS FL-DUVAL FL- 1111 AM EST MON DEC 25 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM EST FOR SOUTHEASTERN DUVAL AND NORTHWESTERN ST. JOHNS COUNTIES... AT 1107 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR FRUIT COVE... MOVING NORTHEAST AT 60 MPH. THE TORNADO WILL BE NEAR... UNF... SAN PABLO... JACKSONVILLE BEACH AND PONTE VEDRA BEACH BY 1120 AM EST... NEPTUNE BEACH AND FORT CAROLINE BY 1125 AM EST... SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST MONDAY AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA. LAT...LON 3016 8167 3002 8163 3021 8130 3043 8149 $$ CAMP
000 WWUS52 KJAX 251635 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1135 AM EST MON DEC 25 2006 FLC031-109-251645- /O.EXP.KJAX.TO.W.0011.000000T0000Z-061225T1630Z/ ST. JOHNS FL-DUVAL FL- 1135 AM EST MON DEC 25 2006 ...THE TORNADO WARNING FOR SOUTHEASTERN DUVAL AND NORTHWESTERN ST. JOHNS COUNTIES EXPIRED AT 1130 AM EST... THE STORM PRODUCING THE POSSIBLE TORNADO IS MOVING OFFSHORE. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST MONDAY AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA. LAT...LON 3016 8167 3002 8163 3021 8130 3043 8149 $$ CAMP
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Dec 25, 9:40 AM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Dec 25, 9:40 AM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
940 AM EST MON DEC 25 2006
...TORNADO WATCH 882 CONTINUES IN EFFECT...
.UPDATE...AFTER COORD WITH SPC...HAVE INCLUDED FLAGLER AND ST JOHNS
COUNTIES IN THE TOR WATCH AS WELL AS THE ADJACENT NEAR SHORE COASTAL
WATERS. ALREADY UPDATING ZFP AND CWF WITH LATEST WATCH INFO AND JUST
ISSUED AN AIRPORT WX WARNING FOR JIA. SVRS AND TORS CONTINUE TO BE
ISSUED...AND DAMAGE HAS ALREADY BEEN REPORTED IN COLUMBIA COUNTY.
SQUALL LINE CONTINUES TO MAKE RAPID PROGRESS ACROSS THE AREA...AND
WILL LIKELY MOVE OFF THE COAST BY LATE MORNING. STILL LINGERING
INSTABILITY BEHIND THIS LINE...AND WITH SOME BREAKS IN CLOUD COVER
AND DAYTIME HEATING...ADDITIONAL NARROW LINES OF CONVECTION MAY BE
ABLE TO FORM BEHIND THE SQUALL LINE. WILL CONTINUE TO MONITOR.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 10 PM TUE FOR ALTAMAHA SOUND GA TO
FLAGLER BEACH FL OUT 60 NM OFFSHORE.
&&
CARROLL/ZIBURA/PETERSON/KEEGANHazardous weather outlook, Dec 25, 10:00 AM EST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1000 AM EST MON DEC 25 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261100- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1000 AM EST MON DEC 25 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...TORNADO WATCH IN EFFECT UNTIL 1 PM FOR NORTHEAST FLORIDA AND PORTIONS OF SOUTHEAST GEORGIA... A TORNADO WATCH IS IN EFFECT FOR MUCH OF THE AREA UNTIL 1 PM THIS AFTERNOON. FOR MORE INFORMATION...REFER TO THE WATCH COUNTY NOTIFICATION MESSAGE. A SQUALL LINE WILL CONTINUE TO SWEEP ACROSS THE AREA THROUGH THE REMAINDER OF THE MORNING HOURS. THE MAIN CONCERNS WILL BE FOR ISOLATED TORNADOES...DAMAGING WIND GUSTS...AND POSSIBLE HAIL. NARROW LINES OF CONVECTION MAY DEVELOP BEHIND THE MAIN SQUALL LINE IF ENOUGH HEATING OCCURS. ANY THUNDERSTORMS THAT DEVELOP IN THESE AREAS MAY BECOME STRONG. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY... THE NEXT COLD FRONT IS EXPECTED TO APPROACH THE AREA SATURDAY BRINGING WITH IT A CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THE REMAINDER OF THE MORNING AND EARLY AFTERNOON HOURS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL/PP
In the hours before
Local storm report, Dec 25, 9:07 AM EST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
907 AM EST MON DEC 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 AM TORNADO 3 W LAKE CITY 30.19N 82.69W
12/25/2006 COLUMBIA FL LAW ENFORCEMENT
4 HOMES DEMOLISHED IN PLANTATION ALONG HIGHWAY 90 JUST
WEST OF INTERSTATE 75. ANOTHER HOME DEMOLISHED 5 MILES
NORTH OF SR 441 AND ON COUNTY ROAD 245 SOUTH OF STATE
ROAD 100.
&&
PKEEGANSpecial weather statement, Dec 25, 9:13 AM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 913 AM EST MON DEC 25 2006 FLZ024-251530- NASSAU- 913 AM EST MON DEC 25 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU COUNTY UNTIL 1030 AM... AT 913 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM JUST WEST OF HILLARD AND BOULOGNE. STRONG WINDS GUSTS UP TO 50 MPH ALONG WITH HEAVY RAIN AND OCCASIONAL DANGEROUS LIGHTNING STRIKES WILL OCCUR. MOVEMENT IS TO THE NORTHEAST AT 35 MPH. AREAS THAT WILL BE AFFECTED INCLUDE HILLIARD... BOULOGNE...CALLAHAN AND BRYCEVILLE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. MZ
Special weather statement, Dec 25, 9:28 AM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 928 AM EST MON DEC 25 2006 FLZ031-040-251530- BRADFORD-MARION- 928 AM EST MON DEC 25 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD AND MARION COUNTIES UNTIL 1030 AM... AT 913 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM NEAR RAIFORD TO GAINESVILLE TO JUST WEST OF OCALA. STRONG WINDS GUSTS UP TO 50 MPH ALONG WITH HEAVY RAIN AND OCCASIONAL DANGEROUS LIGHTNING STRIKES WILL OCCUR. MOVEMENT IS TO THE NORTHEAST AT 35 MPH. AREAS THAT WILL BE INCLUDE OCALA...GAINESVILLE...AND STARKE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. MZ
Special weather statement, Dec 25, 9:33 AM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 933 AM EST MON DEC 25 2006 GAZ152>154-165-166-251530- BRANTLEY-CAMDEN (COASTAL)-CAMDEN (INLAND)-GLYNN (COASTAL)- GLYNN (INLAND)- 933 AM EST MON DEC 25 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY...CAMDEN...AND GLYNN COUNTIES UNTIL 1030 AM... AT 933 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR KINGSLAND...WOODBINE...NAHUNTA. STRONG WINDS GUSTS UP TO 50 MPH ALONG WITH HEAVY RAIN AND OCCASIONAL DANGEROUS LIGHTNING STRIKES WILL OCCUR. MOVEMENT IS TO THE NORTHEAST AT 35 MPH. AREAS THAT WILL AFFECTED WILL INCLUDE KINGSLAND... WOODBINE...WAVERLY...AND BRUNSWICK. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. MZ
Special weather statement, Dec 25, 9:43 AM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 943 AM EST MON DEC 25 2006 FLZ025-251545- DUVAL- 943 AM EST MON DEC 25 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY UNTIL 1045 AM... AT 933 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR MACCLENNY MOVING NORTHEAST AT 50 MPH. THE STORMS WILL BE AFFECTING WESTERN AND NORTHERN DUVAL COUNTY. STRONG WINDS GUSTS UP TO 50 MPH ALONG WITH HEAVY RAIN AND OCCASIONAL DANGEROUS LIGHTNING STRIKES WILL OCCUR. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PP
Special weather statement, Dec 25, 9:55 AM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 955 AM EST MON DEC 25 2006 FLZ032-037-251600- CLAY-PUTNAM- 955 AM EST MON DEC 25 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY AND PUTNAM COUNTIES UNTIL 1100 AM... AT 955 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS NEAR JUST WEST OF JACKSONVILLE TO MIDDLEBURG...KEYSTONE HEIGHTS... AND JOHNSON. OTHER AREAS THAT WILL BE AFFECTED INCLUDE GREEN COVE SPRINGS...INTERLACHEN...AND PALATKA. STRONG WINDS GUSTS UP TO 50 MPH ALONG WITH HEAVY RAIN AND OCCASIONAL DANGEROUS LIGHTNING STRIKES WILL OCCUR. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. MZ
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 6:43 AM EST | Severe Thunderstorm Warning | JAX | Hamilton | 32 min |
| Dec 25, 7:41 AM EST | Severe Thunderstorm Warning | JAX | Columbia, Suwannee | 34 min |
| Dec 25, 7:48 AM EST | Tornado Warning | JAX | Columbia, Suwannee | 27 min |
| Dec 25, 8:16 AM EST | Severe Thunderstorm Warning | JAX | Columbia | 29 min |
| Dec 25, 8:35 AM EST | Severe Thunderstorm Warning | JAX | Baker, Union | 55 min |
| Dec 25, 10:45 AM EST | Special Marine Warning | JAX | 90 min | |
| Dec 25, 10:45 AM EST | Severe Thunderstorm Warning | JAX | Clay | 30 min |
| Dec 25, 11:55 AM EST | Severe Thunderstorm Warning | JAX | Marion | 23 min |
| Dec 25, 12:10 PM EST | Special Marine Warning | JAX | 95 min | |
| Dec 25, 1:39 PM EST | Special Marine Warning | JAX | 66 min | |
| Dec 25, 2:35 PM EST | Special Marine Warning | JAX | 55 min | |
| Dec 25, 3:19 PM EST | Special Marine Warning | JAX | 26 min |
Nearby
Tornado Warnings in Florida, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.